Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Sep 20, 2014, 2:21 AM CDT for Boone County, Platte County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 2:21 AM CDT (07:21 UTC)
- Expired
- Sep 20, 2014, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
Counties Boone County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
192
WWUS83 KOAX 200721
SPSOAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SAT SEP 20 2014
NEZ030-042-200800-
PLATTE NE-BOONE NE-
221 AM CDT SAT SEP 20 2014
...SPECIAL WEATHER STATEMENT...
AT 219 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF ALBION...OR 40 MILES EAST OF ORD...MOVING EAST AT 30
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...ST. EDWARD...CEDAR RAPIDS...PLATTE CENTER...LINDSAY...
CRESTON...HUMPHREY...PRIMROSE...TARNOV...CORNLEA...LAKE NORTH BABCOCK
CAMPGROUND...CENTRAL COMMUNITY COLLEGE...THE HIGHWAY 14 AND 56
JUNCTION...SHELL CREEK ELEMENTARY SCHOOL AND CIRCLE H TRAILER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4175 9828 4173 9728 4146 9728 4151 9770
4153 9771 4152 9786 4157 9829
TIME...MOT...LOC 0719Z 277DEG 50KT 4169 9816
$$
FOBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Sep 19, 11:44 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 19, 11:44 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1144 PM CDT FRI SEP 19 2014 .SHORT TERM...(TONIGHT THROUGH MONDAY) ISSUED AT 148 PM CDT FRI SEP 19 2014 COLD FRONT WILL MOVE INTO THE THE REGION TONIGHT BRINGING PRECIP CHANCES WITH IT. FRONT THEN MOVES SOUTH OF THE REGION THROUGH THE DAY SATURDAY WITH PRECIP ALONG/SOUTH OF I80 MOVING OUT BY SATURDAY EVENING. BEST CHANCES FOR LIKELY PRECIP APPEAR TO BE TONIGHT ALONG/NORTH OF I80. PRECIP AMOUNTS DON'T LOOK THAT IMPRESSIVE WITH AMOUNTS GENERALLY LESS THAN ONE QUARTER OF AN INCH. A SECONDARY REINFORCING COOL FRONT ARRIVE SATURDAY NIGHT BUT REALLY NO MOISTURE WITH IT...BUT JUST A RETURN TO COOLER THAN NORMAL TEMPS FOR SUNDAY/MONDAY WITH NORTHERLY FLOW...BUT RETURN TO SOUTHERLY FLOW AHEAD OF THE NEXT SYSTEM MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 148 PM CDT FRI SEP 19 2014 MODELS ARE IN DECENT AGREEMENT SHOWING THE LOW THAT'S CURRENTLY ACROSS THE WEST COAST NOW WILL EVENTUALLY CROSS THE ROCKIES. AFOREMENTIONED RETURN SOUTHERLY FLOW WILL TAP INTO FAIRLY MOIST AREA ACROSS THE FAR SOUTHERN PLAINS AND ADVECT THAT NORTHWARD. PRECIP CHANCE INCREASE ACROSS EASTERN NEBRASKA MONDAY NIGHT...THEN ACROSS THE ENTIRE AREA TUESDAY THROUGH WEDNESDAY AS THIS UPPER SYSTEM SLOWLY MOVES THROUGH THE REGION. BULK OF MOISTURE PUSHES EAST BY THURSDAY...BUT ISOLATED SHOWERS COULD REMAIN...AND BY THEN MODEL SOLUTIONS BEGIN TO DIVERGE ENOUGH TO HAVE OVERALL LOW CONFIDENCE BY NEXT FRIDAY TO GO DRY UNTIL BETTER CONTINUITY DEVELOPS. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1145 PM CDT FRI SEP 19 2014 TSTMS ACROSS NERN NE SHOULD CONTINUE TO DEVELOP SOUTHWARD WITH TIME TOWARD KOMA AND KLNK. THESE MAY HAVE MVFR CEILINGS AND VSBYS UNTIL AT LEAST MID MORNING. IFR CONDITIONS ARE POSSIBLE BUT DID NOT HAVE ENOUGH CONFIDENCE TO PUT THESE INTO TAFS ATTM. WINDS WILL GRADUALLY SHIFT TO THE NORTH AND BE A BIT GUSTY SATURDAY AFTN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...MILLER
Hazardous weather outlook, Sep 19, 4:27 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 427 PM CDT FRI SEP 19 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 427 PM CDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHEAST NEBRASKA THIS EVENING ALONG A COLD FRONT DROPPING INTO THE CENTRAL PLAINS. THE THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE THEN AS IT EXPANDS SOUTHWARD OVER THE REST OF THE OUTLOOK AREA OVERNIGHT. SOME EVENING STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. TOWARD DAYBREAK SATURDAY MORNING...THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE LOCATED MAINLY SOUTH OF THE I-80 CORRIDOR...AND SHOULD BE CLEAR OF THE OUTLOOK AREA BY LATE SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THUNDERSTORM CHANCES RETURN TO THE AREA THROUGH THE MAJORITY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH SATURDAY.
In the hours before
Local storm report, Sep 19, 9:54 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT FRI SEP 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL BLOOMFIELD 42.60N 97.65W
09/19/2014 E1.75 INCH KNOX NE LAW ENFORCEMENT
REPORT FROM LOCAL POLICE DEPT.
&&
MILLERSpecial weather statement, Sep 19, 9:55 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 955 PM CDT FRI SEP 19 2014 NEZ011-012-200400- CEDAR NE-KNOX NE- 955 PM CDT FRI SEP 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR AND EASTERN KNOX COUNTIES UNTIL 1100 PM CDT... AT 955 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASKELL TO 7 MILES WEST OF HARTINGTON...AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HARTINGTON AND OBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN OMAHA. && LAT...LON 4263 9702 4257 9758 4272 9701 TIME...MOT...LOC 0255Z 260DEG 33KT 4272 9701 4261 9742 DEE
Local storm report, Sep 19, 9:57 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT FRI SEP 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL BLOOMFIELD 42.60N 97.65W
09/19/2014 E0.75 INCH KNOX NE CO-OP OBSERVER
DIME SIZE HAIL
&&
MILLERLocal storm report, Sep 19, 10:05 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 PM CDT FRI SEP 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL BLOOMFIELD 42.60N 97.65W
09/19/2014 E0.75 INCH KNOX NE CO-OP OBSERVER
DIME SIZE HAIL. THIRD DIFFERENT CELL.
&&
MILLERLocal storm report, Sep 19, 10:53 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT FRI SEP 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL HARTINGTON 42.62N 97.26W
09/19/2014 E1.00 INCH CEDAR NE EMERGENCY MNGR
&&
MILLERSpecial weather statement, Sep 20, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SAT SEP 20 2014
NEZ030-042-200800-
PLATTE NE-BOONE NE-
221 AM CDT SAT SEP 20 2014
...SPECIAL WEATHER STATEMENT...
AT 219 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF ALBION...OR 40 MILES EAST OF ORD...MOVING EAST AT 30
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...ST. EDWARD...CEDAR RAPIDS...PLATTE CENTER...LINDSAY...
CRESTON...HUMPHREY...PRIMROSE...TARNOV...CORNLEA...LAKE NORTH BABCOCK
CAMPGROUND...CENTRAL COMMUNITY COLLEGE...THE HIGHWAY 14 AND 56
JUNCTION...SHELL CREEK ELEMENTARY SCHOOL AND CIRCLE H TRAILER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4175 9828 4173 9728 4146 9728 4151 9770
4153 9771 4152 9786 4157 9829
TIME...MOT...LOC 0719Z 277DEG 50KT 4169 9816
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:18 PM CDT | Special Weather Statement | OAX | Cedar | 42 min |
| Sep 19, 8:42 PM CDT | Special Weather Statement | OAX | Cedar | 33 min |
| Sep 19, 8:49 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 26 min |
| Sep 19, 9:03 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 27 min |
| Sep 19, 9:23 PM CDT | Special Weather Statement | OAX | Cedar | 37 min |
| Sep 19, 9:26 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 34 min |
| Sep 19, 9:55 PM CDT | Special Weather Statement | OAX | Cedar | 65 min |
| Sep 19, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 26 min |
| Sep 19, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 10 min |
| Sep 19, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 17 min |
| Sep 19, 10:58 PM CDT | Areal Flood Advisory | OAX | Cedar, Knox | 5 hr |
| Sep 20, 3:10 AM CDT | Special Weather Statement | OAX | Colfax | 50 min |
| Sep 20, 4:46 AM CDT | Special Weather Statement | OAX | Butler, Douglas, Sarpy, Saunders | 44 min |
| Sep 20, 5:34 AM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe, Sarpy, Seward | 56 min |
| Sep 20, 7:47 AM CDT | Special Weather Statement | OAX | Cass | 43 min |
| Sep 20, 10:11 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha | 49 min |
| Sep 20, 10:31 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Richardson | 29 min |
| Sep 20, 11:03 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 27 min |
| Sep 20, 11:54 AM CDT | Special Weather Statement | OAX | Pawnee | 36 min |
| Sep 20, 2:35 AM CDT | Special Weather Statement | OAX | Harrison | 40 min |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.